Ortho Tri Cyclen Lo Vs. Yasmin

  1. Hi all,
    I am not sure if I am posting this in the correct forum but I need a general answer. I just started taking Ortho Low (week 2 started yesterday) and I feel completely disgusting! I was on the Patch for 3 years prior and never experienced such terrible nausea. But I wouldn't go back to the Patch after all the controversy around it.
    I was thinking about switching to Yasmin.

    I was curious if anyone is on either one of these birth control pills and what their experiences have been with them.

    Also when do you find it is the best time of day to take the Pill. I am taking it at 9pm (in hopes to sleep through any of the side effects) but last night I couldn't even relax because of the nausea.

    Any thoughts on Yasmin / Ortho Low will be helpful.

    Thanks!!!
    •  
  2. 17 Comments

  3. by   Jessy_RN
    Quote from *SMP* FUTURE RN
    Hi all,
    I am not sure if I am posting this in the correct forum but I need a general answer. I just started taking Ortho Low (week 2 started yesterday) and I feel completely disgusting! I was on the Patch for 3 years prior and never experienced such terrible nausea. But I wouldn't go back to the Patch after all the controversy around it.
    I was thinking about switching to Yasmin.

    I was curious if anyone is on either one of these birth control pills and what their experiences have been with them.

    Also when do you find it is the best time of day to take the Pill. I am taking it at 9pm (in hopes to sleep through any of the side effects) but last night I couldn't even relax because of the nausea.

    Any thoughts on Yasmin / Ortho Low will be helpful.

    Thanks!!!
    I tried so many and the one I ended tolerating and loving was Yasmin. What I loved most is that it kept my skin clear and when TOM came around I was not bloated.
  4. by   L&Dnurse2Be
    I took Yasmin for about 3 months. I hated it! I had breakthrough bleeding all the time, and terrible cramps. I finally switched back to the old standby I used for years, ortho 777. Now I feel great! I'm sure everyone reacts differently. Of course I only use the pill to decrease amount of bleeding and cramping, not for pregnancy purposes. Not sure if that makes a difference.
  5. by   Newbie Nurse SMP
    Quote from L&Dnurse2Be
    I took Yasmin for about 3 months. I hated it! I had breakthrough bleeding all the time, and terrible cramps. I finally switched back to the old standby I used for years, ortho 777. Now I feel great! I'm sure everyone reacts differently. Of course I only use the pill to decrease amount of bleeding and cramping, not for pregnancy purposes. Not sure if that makes a difference.
    I have never heard of Ortho 777. Is it a pill? Do you take it everyday like other birth control pills?
  6. by   Newbie Nurse SMP
    Thank you for the input so far!

    STILL NEED MORE INPUT!

    Thanks!
  7. by   CuriousMe
    Hi,

    I've never used Ortho.....but I'm on Yasmin and love it. I've had no bad side effects and enjoy the lack of bloat.

    Good luck on your choice.

    Peace,
    Cathie
  8. by   ERNurse752
    Yasmin gave me migraines. The only problem I've had with Ortho Tri Cyclen Lo, which I take right now, is breakthrough bleeding. I've only been on it a couple months, so I'm hoping it goes away. I used Nuva Ring for over a year before that, and quit due to cervical irritation.
  9. by   optimisticSRNA
    I have been on Yasmin for years and I love it! I take mine right when I get up (when I'm working days) and as soon as I get home (when I'm working nights). So it ends up being around 7am or so either way. Also, I've been on about 6 different types of BCP and I've found Yasmin to be the best. FYI, sometimes there can be nausea associated with BCP, mine has usually subsided after a few week's worth of pills. Hope this helps!
  10. by   Super_RN
    I have been on Ortho Lo for months and HATE it! Everyone responds differently to BC pills so hopefully you will find one that works great for you!
    Super
  11. by   midwife2b
    There is more estrogen in the patch than in OrthoTriCyclen Lo which may be why you are having breakthrough bleeding.

    Keeping track of your bleeding days is important info to give to your provider. Differentiate Pperiod" from "spotting" and "staining".

    Depending on when you are bleeding in your cycle helps a provider decide if you need more or less estrogen or more/less/different progestin
  12. by   TiffyRN
    Sorry but I haven't taken either one of those; however I have switched back and forth between a couple different BCP's and between generics for (supposedly) the same BCP (not my choice, forced by insurance). I halways had nausea for the first month after starting a new kind or switching one brand to another (even if they were supposed to be exactly the same hormones and dosages).

    So I guess my point is, at least for me I have to endure a few weeks of nausea then I'm usually fine by the start of the second pack.

    On a lighter note; I took care of an infant once named Yazmin, I never had the courage to ask if she was the result of BCP failure
  13. by   HeartsOpenWide
    Quote from *SMP* FUTURE RN
    Hi all,
    I am not sure if I am posting this in the correct forum but I need a general answer. I just started taking Ortho Low (week 2 started yesterday) and I feel completely disgusting! I was on the Patch for 3 years prior and never experienced such terrible nausea. But I wouldn't go back to the Patch after all the controversy around it.
    I was thinking about switching to Yasmin.

    I was curious if anyone is on either one of these birth control pills and what their experiences have been with them.

    Also when do you find it is the best time of day to take the Pill. I am taking it at 9pm (in hopes to sleep through any of the side effects) but last night I couldn't even relax because of the nausea.

    Any thoughts on Yasmin / Ortho Low will be helpful.

    Thanks!!!
    I just switched to Yasmin because of the Patch side effects. I had a little cramping at first, but that can be expected when you change any for of hormonal contraceptives. I do not have any nausea at all. I take mine at night. I have to put it next to my tooth brush because I was on the patch since it first came out and am afraid I will forget to take it every night.
    I can not tell you about Ortho Lo, but I have no problem with Yasmin, but every one is different. I would switch if I were you if it does not stop after a month or so (they say it takes about three months for your body to completely get use to the new hormones), there are so many options in BC pills out there, you should not have to suffer with nausea.
  14. by   SmilingBluEyes
    Moderator Note:

    Asking medical advice is not allowed on allnurses.com, however, I see no real problem asking others' experiences regarding using a medication. It's a rather gray area, so I did not close the thread.

    I will, however, on behalf of allnurses.com, strongly caution the OP she should visit her personal health care provider for *BEST* advice regarding oral contraceptive use and other medical advice. Your personal physician/NP is privvy to apropos medical history and conditions that affect the choices best made in your situation.

    I will also ask those answering just relay your personal experiences with the medications, no more. Thanks for understanding.


    To the Original Poster: Good luck finding what works best for you.
    Last edit by SmilingBluEyes on Nov 29, '05

close